What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 13, 3:21 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, May 13, 3:21 PM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
421 PM CDT Sat May 13 2023
...New AVIATION...
.SHORT TERM...
(This evening through Sunday Night)
Issued at 300 PM CDT Sat May 13 2023
The forecast area remains sandwiched between an upper ridge over
the Southeast CONUS, an upper low off the South Texas coast, and
another upper trough over West Texas. At the surface, a remnant
outflow boundary has stalled from Eastern Oklahoma southward
through East Texas generally along or just west of the Sabine
River. Scattered convection continues to develop and move
northward, training along the boundary across Southeast Oklahoma
and portions of East Texas. These storms have also develop along
an axis of strong instability with CAPE values between 3000-3500
J/kg. Vertical shear profiles are very weak, but with the amount
of instability, an isolated severe storm posing a threat for
damaging winds/downbursts cannot be ruled out through late this
evening.
Farther south, we're also starting to finally see an increase in
scattered showers and thunderstorms associated with the outer
bands of the South Texas low as we approach peak diurnal heating.
This trend will likely continue into early this evening as the low
is expected to slowly drift northwest, but a gradual diminishing
in convective coverage should occur after sunset as instability
begins to wane. I maintained some slight chance PoPs in Southeast
Oklahoma and East Texas, mainly west of a line from Broken Bow to
Lufkin, through the overnight hours as the very outer band of the
South Texas low will remain quite close to our forecast area.
Model guidance is in good agreement that the upper ridge should
expand across westward and across our area considerably Sunday.
In addition, today's outflow boundary should become diffuse and
dissipate, so it won't be around to serve as a convective focus.
This should PoPs more confined to our western zones, once again
mainly Southeast Oklahoma and East Texas. Temperatures should also
be very similar to today. The eastern half of the area should
continue to warm another degree or two compared to today given the
lower rain chances and lower amount of cloud cover. Daytime highs
will be in the upper 80s to near 90 degrees F across Southern
Arkansas and much of Louisiana. Once again, convection should
gradually diminish Sunday evening with the loss of diurnal
instability.
CN
&&
.LONG TERM...
(Monday through next Friday)
Issued at 300 PM CDT Sat May 13 2023
The main story in the long term period will continue to be above
normal precipitation as a weak cold front sags into the region from
the north Tuesday into Wednesday. Thereafter, the potential for
another, stronger, cold front arriving late next week could be an
impetus to keep the above normal precipitation trend going for at
least a while longer.
But first off, short wave upper level ridging over the area on
Monday will should make for a hot and humid day, especially across
central and eastern zones of the Four State region where high
temperatures should be in the 90 to 93 range with peak heat index
values at least in the mid 90s in many areas. Despite the generally
suppressive ridging aloft, the high instability prompted by said
heat and humidity should allow for at least isolated to widely
scattered showers and thunderstorms to develop in the afternoon and
evening. In such a scenario, strong to even isolated severe
thunderstorms capable of hail and high winds cannot be rule out even
though the risk of organized severe storms is low.
But the ridge will be giving wave to trough influences aloft coming
at the region from the west and northwest by Tuesday with the
aforementioned cold front moving in. The convective triggering
influence of the front should ensure an increased coverage of
showers and thunderstorms, possibly not entirely diurnal in nature,
certainly by Wednesday, and some localized heavy rain concerns will
be somewhat more likely. Fortunately, the functional atmospheric
wind shear associated with the regime should be relatively tame and
therefore organized severe storms look unlikely. Conditions will
still be warm and humid, but the heat from Monday should be at least
slightly ebbing.
Numerical weather prediction (NWP) guidance by late next work week
is still not in great agreement on particulars, but solutions still
suggest a stronger cold frontal passage is possible. If this
happens, another period of focused showers and storms will likely
accompany this front and some organization of convection cannot be
ruled out. If we do indeed get this front and considering the time
of year, it could be one of the last chances for more pleasant and
less humid air before summer truly starts to set in. Stay tuned for
more details on this. /50/
&&
.AVIATION...
(00Z TAFS)
Issued at 418 PM CDT Sat May 13 2023
Widely scattered convection beginning to fire with peak heating in
the vicinity of the TYR/GGG/LFK/SHV/MLU and txk terminals attm.
Will begin the 00z TAF package with a few hours of VCTS but
eventually, VFR conditions should prevail through much of the
evening. Look for a return to MVFR ceilings possible near and
after midnight across our NE TX terminal locations and those
ceilings will climb and scatter our by mid to late morning on
Sunday. Also introduced VCTS once again at the TYR/GGG and LFK
terminals beginning Sun Aftn and continuing through the end of the
TAF period.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 88 70 91 / 20 10 10 20
MLU 69 90 71 92 / 10 10 0 20
DEQ 67 87 66 89 / 30 30 20 50
TXK 70 89 69 91 / 20 20 20 30
ELD 68 88 68 90 / 10 10 10 30
TYR 69 85 68 89 / 50 50 20 30
GGG 68 85 68 89 / 30 30 20 30
LFK 71 86 67 89 / 30 30 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...09
LONG TERM....50
AVIATION...13
Hazardous weather outlook, May 13, 3:29 AM CST, 15 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
429 AM CDT Sat May 13 2023
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-140930-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
429 AM CDT Sat May 13 2023
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and tonight.
Isolated strong to severe thunderstorms will be possible across
southeast Oklahoma, northeast Texas, southwest Arkansas, and much of
northern Louisiana today through this evening. The strongest storms
could produce damaging winds and large hail. Additionally, areas of
heavy rain may lead to flash flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Periods of scattered thunderstorms will continue through the end of the
weekend and through at least the first half of next week. The
overall threat of severe weather is uncertain, but the potential for
an isolated severe thunderstorm during this period cannot be ruled
out, although the somewhat more substantial threat will be in western
zones of the Four State region on Saturday. Damaging winds, and
possibly large hail, will be the primary threats with any severe
storms. Also, with a prolonged period of thunderstorm potential
expected to continue, a flooding threat will remain across the region
and will extend into next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 13, 3:59 PM CST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
459 PM CDT Sat May 13 2023
TXZ150-132230-
Rusk TX-
459 PM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of northeastern Rusk
County through 530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Tatum, or 10 miles northeast of Henderson, moving
northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monroe, Chalk Hill, Oak Hill and Stewart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3233 9481 3237 9473 3237 9466 3224 9458
3220 9466
TIME...MOT...LOC 2159Z 141DEG 8KT 3225 9465
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 13, 4:25 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
525 PM CDT Sat May 13 2023
LAZ001-010-132300-
De Soto LA-Caddo LA-
525 PM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of northwestern De Soto
and southern Caddo Parishes through 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 11 miles northwest of Mansfield, moving north at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stonewall, Keachi, Gloster, Kickapoo, Reeds Store and Keat Chie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3210 9376 3209 9384 3226 9399 3230 9378
TIME...MOT...LOC 2225Z 166DEG 9KT 3217 9382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 13, 5:46 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
646 PM CDT Sat May 13 2023
LAZ001-140015-
Caddo LA-
646 PM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of southwestern Caddo
Parish through 715 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Shreveport, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shreveport, Greenwood, Robson, Cross Lake and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3234 9375 3234 9379 3242 9401 3259 9386
3243 9368 3242 9369 3243 9367 3242 9368
3242 9366 3240 9369 3239 9366 3240 9367
3240 9365 3239 9363 3237 9363 3231 9369
3233 9370 3232 9371
TIME...MOT...LOC 2345Z 123DEG 15KT 3238 9373
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 13, 5:50 PM CST, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
650 PM CDT Sat May 13 2023
TXZ125-126-137-138-140015-
Upshur TX-Gregg TX-Harrison TX-Marion TX-
650 PM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of west central Marion,
northwestern Harrison, east central Upshur and north central Gregg
Counties through 715 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diana, or 11 miles northeast of Longview, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ore City and Diana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3264 9458 3260 9469 3273 9488 3285 9466
TIME...MOT...LOC 2350Z 149DEG 10KT 3266 9467
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
13Special weather statement, May 13, 6:11 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
711 PM CDT Sat May 13 2023
TXZ125-126-138-140045-
Upshur TX-Harrison TX-Marion TX-
711 PM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of western Marion,
northwestern Harrison and east central Upshur Counties through 745 PM
CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Woodlawn, or 8 miles northwest of Marshall, moving
northwest at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Diana, Harleton, Lassater and Nesbitt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3264 9433 3254 9447 3271 9478 3288 9454
TIME...MOT...LOC 0010Z 137DEG 27KT 3262 9445
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
13Local storm report, May 13, 6:20 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT SAT MAY 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 8 SE SHREVEPORT 32.38N 93.71W
05/13/2023 CADDO LA PUBLIC
PUBLIC REPORTS A COUPLE OF DOWNED TREES AT
ELLERBE ROAD AND NORRIS FERRY ROAD.
&&
53